MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: additional procode: mni.Summary: the complaint device was not received for investigation.A photo investigation was performed based on the received images.The images were reviewed, and the complaint condition can be confirmed.The cortical fix fenestrated screw is broken.A definitive assignable root cause could not be determined based on the provided information.A manufacturing record evaluation could not be performed as a valid lot number could not be determined from the images provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed during the investigation, no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during robot-assisted lumbar fusion and internal fixation on (b)(6) 2021, the screw broke while being inserted.Another screw was used, but the same problem occurred.A third device was used to complete the surgery.All pieces were removed from the patient.Procedure was completed with no delay.There were no adverse consequences to the patient.This report is for a mis ti cfx fen poly 7x45.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the complaint device was not received for investigation.A photo investigation was performed the images were reviewed and the complaint condition can be confirmed.The cortical fix fenestrated screw is broken.There were no non-conformances observed in the dhr review.A definitive assignable root cause could not be determined based on the provided information.A manufacturing record evaluation could not be performed as a valid lot number could not be determined from the images provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot :the dhr of product code: 186727745.Lot : 295704.Was electronically reviewed and no non-conformances.Were observed during the manufacturing process.The product was released on: 15.12.2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d9, h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the dhr of product code: 186727745.Lot : 295704.Was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: (b)(6) 2020.Visual inspection: mis ti cfx fen poly 7x45 (p/n: 186727745, lot #: 295704) was returned and received at us customer quality (cq).Upon visual inspection, the the flex ball component of the device observed to be broken, which in turn contributed for the shank to disassemble from the head.No other issues were observed with the complaint device.Device failure/defect identified? yes.Dimensional inspection: complaint relevant dimensional analysis cannot be performed due to the post-manufacturing damage and design of the device.Document/specification review: based on the manufactured date of the device, the following revisions of current and manufactured drawings were reviewed: expedium 5.5 ti, cortical fix polyaxial screw assy, bottom loading shank no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: the complaint could be confirmed for the returned device.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied on the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 7X45
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12331450
Report Number1526439-2021-01716
Device Sequence Number14127179
Product Code PML
UDI-Device Identifier10705034282671
UDI-Public(01)10705034282671
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727745
Device Catalogue Number186727745
Device Lot Number295704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/18/2021
09/14/2021
09/14/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date08/19/2021
09/16/2021
10/12/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS TI CFX FEN POLY 7X45.; UNKNOWN INSERTION INSTRUMENTS.; MIS TI CFX FEN POLY 7X45; UNKNOWN INSERTION INSTRUMENTS